question-icon

What causes URI, increased pulse rate, breathlessness and dizziness?

default
Posted on Thu, 3 Dec 2015
Question: I am being treated for an URI with augmentin 875/125 started yesterday. the initial diagnosis is poss sinus infection. today I have had couple episodes of feeling sob/lightheaded. My HR is going up to around 110 when I stand, and 120's with any activity. My BP is good at rest and standing, my pulse goes back into the upper 70's low 80's sitting. My voice is very hoarse.
doctor
Answered by Dr. Michelle Gibson James (1 hour later)
Brief Answer:
increased pulse rate can cause the sob and dizziness

Detailed Answer:
HI, thanks for using healthcare magic

Upper respiratory tract infections can involve the sinuses in some cases. Sinus disease can be associated with dizziness because of the possible effect on the ear.
Hoarseness would occur because of infection affecting the vocal cords and also occur if there is a drip of mucus to the back of the throat. Resting the voice, use of a decongestant/antihistamine, hydrating and using a humidifier may also help.

The very high pulse rate would also contribute to the dizziness (because affects blood supply to the brain) and shortness of breath.

The increase in pulse rate may be due to the effect of the infection on your metabolic rate, if you are not using enough fluids, this would also cause the pulse to increase.
It is not a known side effect of the antibiotic that you are using.


You should rest as much as possible to allow your body to heal particularly since the pulse is normal at rest.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes URI, increased pulse rate, breathlessness and dizziness?

Brief Answer: increased pulse rate can cause the sob and dizziness Detailed Answer: HI, thanks for using healthcare magic Upper respiratory tract infections can involve the sinuses in some cases. Sinus disease can be associated with dizziness because of the possible effect on the ear. Hoarseness would occur because of infection affecting the vocal cords and also occur if there is a drip of mucus to the back of the throat. Resting the voice, use of a decongestant/antihistamine, hydrating and using a humidifier may also help. The very high pulse rate would also contribute to the dizziness (because affects blood supply to the brain) and shortness of breath. The increase in pulse rate may be due to the effect of the infection on your metabolic rate, if you are not using enough fluids, this would also cause the pulse to increase. It is not a known side effect of the antibiotic that you are using. You should rest as much as possible to allow your body to heal particularly since the pulse is normal at rest. I hope this helps, feel free to ask any other questions